Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is darking & burning of skin common after cosmo skin peeling?

I am getting cosmo peel.I had my 4th session on sunday howeveer my skin has become very dark it seems that it has been burned and there is still a very slight burning sensation. My skin had never been so dark after the peel earlier. though the peeling has started. Is it ok?
Mon, 30 Jun 2014
Report Abuse
Dermatologist 's  Response
Hello and welcome to healthcaremagic

I would think that the peel was stronger this time as compared to last time OR it was kept for a longer time than before, therefore it may have acted more as compared to last time, thus leading on to irritation with resulting post-inflammatory hyperpigmentation.

Cosmopeel contains Trichloroacetic acid (TCA) and is considered to be one of the stronger peels. The end point of cosmo peel is frosting and mild erythema, when the peel should be neutralized, immediately. However some times the peel can act more aggressively either because higher concentration is used or it is left for a little longer than the end point, thus causing more frosting and deeper erythema and later post inflammatory hyperpigmentation.

I would suggest that you use a moderately potent topical steroid cream, twice daily over the affected area(flutivate cream) for a few days. This would facilitate the superficial dark, dead skin peel off and would also help in resolving post-inflammatory hyperpigmentation.

Sun protection with a broad spectrum sunscreen is advisable to prevent sun induced darkening.

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi doctor, I have hyper pigmentation and skin is really sensitive. I have mix of hereditory pigmentation and pigmentation due to acne . I also have...